Yep, It Was Menopause....and It Stinks!

Lounge By JodieF Updated 5 Feb 2009 , 2:59am by JodieF

JodieF Posted 4 Feb 2009 , 1:59am
post #1 of 7

For any of you that read my post before, it's been ovarian failure. How's THAT for an expression????? Not just ovarian failure. That sounds so much worse! Image
My symptoms went past waking up too heart pounds, I get these weird tingles, joint pain, dry skin, I feel like I'm baking and then I freeze. This is NUTS!
On top of all that, my blood pressure is through the roof! I've never had high blood pressure and now it's 160/110! The Dr. thinks it's because my body is under such stress, but now I may end up on BP meds. She won't put me on estrogen, because my pressure is too high....but my pressure is high because I'm not making estrogen!

Anyway, the reason for this post. The Dr. put me on Neutronin. It's a medicine for seizures and chronic pain in very high doses, but in small doses it can eliminate hot flashes. I'm taking it twice a day, and it's made a HUGE difference! I've only woken up once the past 2 nights, instead of 15-20 times for the past few months. I'm starting to feel like a person again! I can only few a few hot flashes a day, and they're not nearly so severe. I can't believe what a difference it's made. So, if you're going through this, you might want to ask about it!

Jodie Image

6 replies
mkolmar Posted 4 Feb 2009 , 3:31am
post #2 of 7

Darn it. I was hoping for your sake it was the memory foam making you too hot. At least you got your answer now. I hope your body gets back to how it should be, your BP especially.

Love the little Falling down and going THUD emoticon by the way.

Thanks for the information also.

dinas27 Posted 4 Feb 2009 , 3:58am
post #3 of 7

You should ask your doctor about red clover tablets. They are available over the counter (wally world) had have an estrogen like effect on the body. They helped my mom immensely. You can google it for more info.

HowCoolGomo1 Posted 4 Feb 2009 , 5:10am
post #4 of 7


Could you plz pm me the name of this wonder drug.

I've written it down, but I guarantee it will get lost in my office.

What a concept, not waking up every 3 hours, having to sleep on towels and did I say not waking up every 3 hours.

Did I think you said no more hot fevers, cold fevers and the sweats that accompany both. Yes, ladies; you can actually sweat when you are freezing cold.


I'm so sick of eating advil, tylenol and otc sleep aids. I would be thankful now for just 8 hours solid sleep one night a week.

JodieF Posted 4 Feb 2009 , 2:53pm
post #5 of 7

I'll check into the red clover leaf...thanks! The Dr. told me to take Oil of Primrose too.
This is what I sent in the requested pm....if the info helps anyone else:

The drug is Gabapentin, brand name Neutronin. In very large doses of 1800-2400 mg a day, it's prescribed for seizures and chronic pain. She started me on 100 mg twice a day, but now I'm on 300 mg twice a day. I've gone from waking up 15 times a night (and having to get out of bed for 20 minutes each time to cool off), to once a night, and I don't even have to get out of bed...I just throw the covers off. My joint pain has greatly lessened. My heart isn't pounding at all. It was pounding so hard during the hot flashes before it scared me. I could tell a difference after the first pill.
My Dr. told me that she's never had a patient that took it, that it didn't significantly reduce the hot flashes. There are virtually NO side effects at the lower doses. She told me that I can take it for years if I have to, with no problems. I've been on it for almost 2 weeks now. I expect after a few more weeks I might not feel any symptoms at all! Good luck!


Deb_ Posted 4 Feb 2009 , 8:41pm
post #6 of 7

Hi Jodie,

I'm glad the medication is working and you're feeling better.

My DH cracked me up this morning........we were lying in bed and he said "When you go through Menopause, I think I'll go away that week". icon_eek.gif

Week? Oh honey, it takes a lot longer than a week, it could take months even years in some cases. He was so shocked and his response was "But on All In The Family, Edith only took a week to go through it". hehehehe icon_lol.gif MEN!!!!!!

JodieF Posted 5 Feb 2009 , 2:59am
post #7 of 7

A WEEK???????????????????


Well, I hope for your sake (and his) that you're one of those lucky ladies that sails through it without hardly even noticing. I wouldn't wish this on anybody.

I was finally getting some decent sleep and now I have a flu like virus that's kicking my butt.

Quote by @%username% on %date%